MODIFIED EQUATION FOR A CLASS OF EXPLICIT AND IMPLICIT SCHEMES SOLVING ONE-DIMENSIONAL ADVECTION PROBLEM

Authors

  • Tomáš Bodnár Czech Technical University in Prague, Faculty of Mechanical Engineering, Department of Material Engineering, Karlovo náměstí 293/13, Prague, 12000, Czech Republic; Czech Academy of Sciences, Institute of Mathematics, Žitná 25, 115 67 Prague, Czech Republic
  • Philippe Fraunié Université de Toulon, Mediterranean Institute of Oceanography - MIO, BP 20132 F-83957 La Garde cedex, France
  • Karel Kozel Czech Technical University in Prague, Faculty of Mechanical Engineering, Karlovo Náměstí 13, 121 35 Prague, Czech Republic

DOI:

https://doi.org/10.14311/AP.2021.61.0049

Keywords:

Modified equation, finite difference, advection equation

Abstract

This paper presents the general modified equation for a family of finite-difference schemes solving one-dimensional advection equation. The whole family of explicit and implicit schemes working at two time-levels and having three point spatial support is considered. Some of the classical schemes (upwind, Lax-Friedrichs, Lax-Wendroff) are discussed as examples, showing the possible implications arising from the modified equation to the properties of the considered numerical methods.

References

R. J. LeVeque. Finite difference methods for ordinary and partial differential equations : steady-state and time-dependent problems. SIAM, 2007.

C. Hirsch. Numerical computation of internal and external flows, vol. 1,2. John Willey & Sons, 1988.

J. D. Anderson. Computational Techniques for Fluid Dynamics, vol. 1-2 of Springer Series in Computational Physics. Springer-Verlag Berlin Heidelberg, 2nd edn., 1991.

C. A. J. Fletcher. Computational Fluid Dynamics - The Basics with Applications. McGraw-Hill, 1995.

R. J. LeVeque. Numerical Methods for Conservation Laws. Lectures in Mathematics. Birkhäuser Verlag, 1990.

R. J. LeVeque. Finite Volume Methods for Hyperbolic Problems. Cambridge Texts in Applied Mathematics. Cambridge University Press, 2002.

R. Dvořák, K. Kozel. Mathematical modeling in aerodynamics (in Czech). Vydavatelství ČVUT, 1996.

R. Liska, B. Wendroff. Composite schemes for conservation laws. SIAM Journal on Numerical Analysis 35(6):2250–2271, 1998. doi:10.1137/S0036142996310976.

T. Bodnár, L. Beneš, K. Kozel. Numerical simulation of flow over barriers in complex terrain. Il Nuovo Cimento C 31(5–6):619–632, 2008. doi:10.1393/ncc/i2008-10323-4.

A. Sequeira, T. Bodnár. On the filtering of spurious oscillations in the numerical simulations of convection dominated problems. Vietnam Journal of Mathematics 47:851–864, 2019. doi:10.1007/s10013-019-00369-z.

Downloads

Published

2021-02-10

Issue

Section

Refereed Articles